EconPapers    
Economics at your fingertips  
 

Multivariate Lagrange Multiplier Tests for Fractional Integration

Morten Nielsen

Journal of Financial Econometrics, 2005, vol. 3, issue 3, 372-398

Abstract: We introduce a multivariate Lagrange multiplier (LM) test for fractional integration. We derive and analyze the LM statistic and show that it is asymptotically noncentral chi-squared distributed under local alternatives, and that, under Gaussianity, the LM test is asymptotically efficient against local alternatives. It is shown that the regression variant in Breitung and Hassler (2002, Journal of Econometrics 110, 167--185) is not equivalent to the LM test in the multivariate case, although it is in the univariate case. A generalization of the LM test that explicitly allows for different integration orders for each variable is also introduced. The finite sample properties of the LM test are evaluated by Monte Carlo experiments which demonstrate that it is superior to the Breitung and Hassler (2002) test. An application to multivariate time series of real interest rates for six countries is offered, demonstrating that more clear-cut evidence can be drawn from multivariate tests compared to conducting several univariate tests. Copyright 2005, Oxford University Press.

Date: 2005
References: Add references at CitEc
Citations: View citations in EconPapers (30)

Downloads: (external link)
http://hdl.handle.net/10.1093/jjfinec/nbi017 (text/html)
Access to full text is restricted to subscribers.

Related works:
Working Paper: Multivariate Lagrange Multiplier Tests for Fractional Integration Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:oup:jfinec:v:3:y:2005:i:3:p:372-398

Ordering information: This journal article can be ordered from
https://academic.oup.com/journals

Access Statistics for this article

Journal of Financial Econometrics is currently edited by Allan Timmermann and Fabio Trojani

More articles in Journal of Financial Econometrics from Oxford University Press Oxford University Press, Great Clarendon Street, Oxford OX2 6DP, UK. Contact information at EDIRC.
Bibliographic data for series maintained by Oxford University Press ().

 
Page updated 2025-04-06
Handle: RePEc:oup:jfinec:v:3:y:2005:i:3:p:372-398